March  2012, 11(2): 829-844. doi: 10.3934/cpaa.2012.11.829

Multi-bump solutions for a class of quasilinear equations on $R$

1. 

Universidade Federal da Campina Grande, Departamento de Matemática, 58109-970, Campina Grande - PB

2. 

Departmento de Matemática, Universidade Federal de Juiz de Fora, 36036-330, Juiz de Fora, MG, Brazil

3. 

Departmento de Matemática, Instituto de Ciências Matemáticas e de Computação, Universidade de São Paulo, 13560-970, São Carlos, SP, Brazil

Received  January 2010 Revised  July 2011 Published  October 2011

This paper is concerned with the existence of multi-bump solutions to a class of quasilinear Schrödinger equations in $R$. The proof relies on variational methods and combines some arguments given by del Pino and Felmer, Ding and Tanaka, and Séré.
Citation: Claudianor O. Alves, Olímpio H. Miyagaki, Sérgio H. M. Soares. Multi-bump solutions for a class of quasilinear equations on $R$. Communications on Pure & Applied Analysis, 2012, 11 (2) : 829-844. doi: 10.3934/cpaa.2012.11.829
References:
[1]

C. O. Alves, Existence of multi-bump solutions for a class of quasilinear problems, Adv. Nonlinear Stud., 6 (2006), 491-509.  Google Scholar

[2]

C. O. Alves, D. C. de Morais Filho and M. A. S. Souto, Multiplicity of positive solutions for a class of problems with critical growth in $\mathbbR^N$, Proc. Edinburgh Math. Soc., 52 (2009), 1-21. doi: 10.1017/S0013091507000028.  Google Scholar

[3]

C. O. Alves and M. A. S. Souto, Multiplicity of positive solutions for a class of problems with exponential critical growth in $R^2$, J. Differential Equations, 244 (2008), 1502-1520. doi: 10.1016/j.jde.2007.09.007.  Google Scholar

[4]

M. J. Alves, P. C. Carrião and O. H. Miyagaki, Soliton solutions to a class of quasilinear elliptic equations on $\mathbbR$, Adv. Nonlinear Stud., 7 (2007), 579-598.  Google Scholar

[5]

A. Ambrosetti and Z. Q. Wang, Positive solutions to a class of quasilinear elliptic equation on $\mathbbR$, Discrete Contin. Dyn. Syst., 9 (2003), 55-68. doi: 10.3934/dcds.2003.9.55.  Google Scholar

[6]

T. Bartsch and Z. Q. Wang, Existence and multiplicity results for some superlinear elliptic problems on $\mathbbR^N$, Comm. Part. Diff. Eqs., 20 (1995), 1725-1741. doi: 10.1080/03605309508821149.  Google Scholar

[7]

T. Bartsch and Z. Q. Wang, Multiple positive solutions for a nonlinear Schrodinger equation, Z. Angew Math. Phys., 51 (2000), 366-384. doi: 10.1007/PL00001511.  Google Scholar

[8]

T. Bartsch, A. Pankov and Z. Q. Wang, Nonlinear Schrödinger equations with steep potential well, Comm. Contemp. Math., 3 (2001), 549-569. doi: 10.1142/S0219199701000494.  Google Scholar

[9]

J. Chen and B. Guo, Multiple nodal bound states for a quasilinear Schrödinger equations, J. Math. Phys., 46 (2005), 123502. doi: 10.1063/1.2138045.  Google Scholar

[10]

M. Colin and L. Jeanjean, Solutions for a quasilinear Schrödinger equations: A dual approach, Nonlinear Anal., 56 (2004), 213-226. doi: 10.1016/j.na.2003.09.008.  Google Scholar

[11]

M. Clapp and Y. H. Ding, Positive solutions of a Schrödinger equations with critical nonlinearity, Z. Angew. Math. Phys., 55 (2004), 592-605. doi: 10.1007/s00033-004-1084-9.  Google Scholar

[12]

M. del Pino and P. L. Felmer, Local mountain passes for semilinear elliptic problems in unbounded domains, Calc. Var. PDE, 4 (1996), 121-137. doi: 10.1007/BF01189950.  Google Scholar

[13]

Y. H. Ding and K. Tanaka, Multiplicity of positive solutions of a nonlinear Schrödinger equation, Manuscript Math., 112 (2003), 109-135. doi: 10.1007/s00229-003-0397-x.  Google Scholar

[14]

D. G. de Figueiredo and Y. H. Ding, Solutions of a nonlinear Schrödinger equation, Discrete Contin. Dyn. System, 8 (2002), 563-584. doi: 10.3934/dcds.2002.8.563.  Google Scholar

[15]

R. W. Hasse, A general method for the solution of nonlinear soliton and kink Schrödinger equation, Z. Phys. B, 37 (1980), 83-87. doi: 10.1007/BF01325508.  Google Scholar

[16]

S. Kurihara, Large-Amplitude quasi-solitons in superfluid films, J. Phys. Soc. Japan, 50 (1981), 3262-3267. doi: 10.1143/JPSJ.50.3262.  Google Scholar

[17]

J. Q. Liu and Z. Q. Wang, Soliton solutions for quasilinear Schrödinger equations. I, Proc. Amer. Math. Soc., 131 (2003), 441-448. doi: 10.1090/S0002-9939-02-06783-7.  Google Scholar

[18]

J. Q. Liu, Y. Q. Wang and Z. Q. Wang, Soliton solutions for quasilinear Schrodinger equations. II, J. Differential Equations, 187 (2003), 473-493. doi: 10.1016/S0022-0396(02)00064-5.  Google Scholar

[19]

J. Q. Liu, Y. Q. Wang and Z. Q. Wang, Solutions for quasilinear Schrödinger equations via the Nehari Method, Comm. Partial Differential Equations, 29 (2004), 879-901. doi: 10.1081/PDE-120037335.  Google Scholar

[20]

A. Nakamura, Damping and modification of exciton solitary waves, J. Phys. Soc. Japan, 42 (1977), 1824-1835. doi: 10.1143/JPSJ.42.1824.  Google Scholar

[21]

J. M. B. do Ó, O. H. Miyagaki and S. H. M. Soares, Soliton solutions for quasilinear Schrödinger equations: The critical exponential case, Nonlinear Anal., 67 (2007), 3357-3372. doi: 10.1016/j.na.2006.10.018.  Google Scholar

[22]

M. Poppenberg, K. Schmitt and Z. Q. Wang, On the existence of soliton solutions to quasilinear Schrödinger equations, Calc. Var. Partial Differential Equations, 14 (2002), 329-344. doi: 10.1007/s005260100105.  Google Scholar

[23]

M. Porkolab and M. V. Goddman, Upper hybrid solitons and oscillating two-stream instabilities, Phys. Fluids 19 (1976), 872-881. doi: 10.1063/1.861553.  Google Scholar

[24]

U. B. Severo, Existence results for quasilinear elliptic equations involving the p-Laplacian in the whole $\mathbbR^n$, Electron. J. Differential Equations, 2008 (2008), 1-16.  Google Scholar

[25]

U. B. Severo, Multiplicity of solutions for a class of quasilinear elliptic equations with concave and convex term in $\mathbbR$, Electron. J. Qual. Theory Differ. Equ., 5 (2008), 1-16.  Google Scholar

[26]

E. Séré, Existence of infinitely many homoclinic orbits in Hamiltonian systems, Math. Z., 209 (1992), 27-42. doi: 10.1007/BF02570817.  Google Scholar

[27]

M. Y. Yu and P. K. Shukla, On the formation of upper-hybrid solitons, Plasma Phys., 19 (1977), 889-893. doi: 10.1088/0032-1028/19/9/008.  Google Scholar

show all references

References:
[1]

C. O. Alves, Existence of multi-bump solutions for a class of quasilinear problems, Adv. Nonlinear Stud., 6 (2006), 491-509.  Google Scholar

[2]

C. O. Alves, D. C. de Morais Filho and M. A. S. Souto, Multiplicity of positive solutions for a class of problems with critical growth in $\mathbbR^N$, Proc. Edinburgh Math. Soc., 52 (2009), 1-21. doi: 10.1017/S0013091507000028.  Google Scholar

[3]

C. O. Alves and M. A. S. Souto, Multiplicity of positive solutions for a class of problems with exponential critical growth in $R^2$, J. Differential Equations, 244 (2008), 1502-1520. doi: 10.1016/j.jde.2007.09.007.  Google Scholar

[4]

M. J. Alves, P. C. Carrião and O. H. Miyagaki, Soliton solutions to a class of quasilinear elliptic equations on $\mathbbR$, Adv. Nonlinear Stud., 7 (2007), 579-598.  Google Scholar

[5]

A. Ambrosetti and Z. Q. Wang, Positive solutions to a class of quasilinear elliptic equation on $\mathbbR$, Discrete Contin. Dyn. Syst., 9 (2003), 55-68. doi: 10.3934/dcds.2003.9.55.  Google Scholar

[6]

T. Bartsch and Z. Q. Wang, Existence and multiplicity results for some superlinear elliptic problems on $\mathbbR^N$, Comm. Part. Diff. Eqs., 20 (1995), 1725-1741. doi: 10.1080/03605309508821149.  Google Scholar

[7]

T. Bartsch and Z. Q. Wang, Multiple positive solutions for a nonlinear Schrodinger equation, Z. Angew Math. Phys., 51 (2000), 366-384. doi: 10.1007/PL00001511.  Google Scholar

[8]

T. Bartsch, A. Pankov and Z. Q. Wang, Nonlinear Schrödinger equations with steep potential well, Comm. Contemp. Math., 3 (2001), 549-569. doi: 10.1142/S0219199701000494.  Google Scholar

[9]

J. Chen and B. Guo, Multiple nodal bound states for a quasilinear Schrödinger equations, J. Math. Phys., 46 (2005), 123502. doi: 10.1063/1.2138045.  Google Scholar

[10]

M. Colin and L. Jeanjean, Solutions for a quasilinear Schrödinger equations: A dual approach, Nonlinear Anal., 56 (2004), 213-226. doi: 10.1016/j.na.2003.09.008.  Google Scholar

[11]

M. Clapp and Y. H. Ding, Positive solutions of a Schrödinger equations with critical nonlinearity, Z. Angew. Math. Phys., 55 (2004), 592-605. doi: 10.1007/s00033-004-1084-9.  Google Scholar

[12]

M. del Pino and P. L. Felmer, Local mountain passes for semilinear elliptic problems in unbounded domains, Calc. Var. PDE, 4 (1996), 121-137. doi: 10.1007/BF01189950.  Google Scholar

[13]

Y. H. Ding and K. Tanaka, Multiplicity of positive solutions of a nonlinear Schrödinger equation, Manuscript Math., 112 (2003), 109-135. doi: 10.1007/s00229-003-0397-x.  Google Scholar

[14]

D. G. de Figueiredo and Y. H. Ding, Solutions of a nonlinear Schrödinger equation, Discrete Contin. Dyn. System, 8 (2002), 563-584. doi: 10.3934/dcds.2002.8.563.  Google Scholar

[15]

R. W. Hasse, A general method for the solution of nonlinear soliton and kink Schrödinger equation, Z. Phys. B, 37 (1980), 83-87. doi: 10.1007/BF01325508.  Google Scholar

[16]

S. Kurihara, Large-Amplitude quasi-solitons in superfluid films, J. Phys. Soc. Japan, 50 (1981), 3262-3267. doi: 10.1143/JPSJ.50.3262.  Google Scholar

[17]

J. Q. Liu and Z. Q. Wang, Soliton solutions for quasilinear Schrödinger equations. I, Proc. Amer. Math. Soc., 131 (2003), 441-448. doi: 10.1090/S0002-9939-02-06783-7.  Google Scholar

[18]

J. Q. Liu, Y. Q. Wang and Z. Q. Wang, Soliton solutions for quasilinear Schrodinger equations. II, J. Differential Equations, 187 (2003), 473-493. doi: 10.1016/S0022-0396(02)00064-5.  Google Scholar

[19]

J. Q. Liu, Y. Q. Wang and Z. Q. Wang, Solutions for quasilinear Schrödinger equations via the Nehari Method, Comm. Partial Differential Equations, 29 (2004), 879-901. doi: 10.1081/PDE-120037335.  Google Scholar

[20]

A. Nakamura, Damping and modification of exciton solitary waves, J. Phys. Soc. Japan, 42 (1977), 1824-1835. doi: 10.1143/JPSJ.42.1824.  Google Scholar

[21]

J. M. B. do Ó, O. H. Miyagaki and S. H. M. Soares, Soliton solutions for quasilinear Schrödinger equations: The critical exponential case, Nonlinear Anal., 67 (2007), 3357-3372. doi: 10.1016/j.na.2006.10.018.  Google Scholar

[22]

M. Poppenberg, K. Schmitt and Z. Q. Wang, On the existence of soliton solutions to quasilinear Schrödinger equations, Calc. Var. Partial Differential Equations, 14 (2002), 329-344. doi: 10.1007/s005260100105.  Google Scholar

[23]

M. Porkolab and M. V. Goddman, Upper hybrid solitons and oscillating two-stream instabilities, Phys. Fluids 19 (1976), 872-881. doi: 10.1063/1.861553.  Google Scholar

[24]

U. B. Severo, Existence results for quasilinear elliptic equations involving the p-Laplacian in the whole $\mathbbR^n$, Electron. J. Differential Equations, 2008 (2008), 1-16.  Google Scholar

[25]

U. B. Severo, Multiplicity of solutions for a class of quasilinear elliptic equations with concave and convex term in $\mathbbR$, Electron. J. Qual. Theory Differ. Equ., 5 (2008), 1-16.  Google Scholar

[26]

E. Séré, Existence of infinitely many homoclinic orbits in Hamiltonian systems, Math. Z., 209 (1992), 27-42. doi: 10.1007/BF02570817.  Google Scholar

[27]

M. Y. Yu and P. K. Shukla, On the formation of upper-hybrid solitons, Plasma Phys., 19 (1977), 889-893. doi: 10.1088/0032-1028/19/9/008.  Google Scholar

[1]

Jianqing Chen. A variational argument to finding global solutions of a quasilinear Schrödinger equation. Communications on Pure & Applied Analysis, 2008, 7 (1) : 83-88. doi: 10.3934/cpaa.2008.7.83

[2]

Wentao Huang, Jianlin Xiang. Soliton solutions for a quasilinear Schrödinger equation with critical exponent. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1309-1333. doi: 10.3934/cpaa.2016.15.1309

[3]

Kun Cheng, Yinbin Deng. Nodal solutions for a generalized quasilinear Schrödinger equation with critical exponents. Discrete & Continuous Dynamical Systems, 2017, 37 (1) : 77-103. doi: 10.3934/dcds.2017004

[4]

Xiang-Dong Fang. A positive solution for an asymptotically cubic quasilinear Schrödinger equation. Communications on Pure & Applied Analysis, 2019, 18 (1) : 51-64. doi: 10.3934/cpaa.2019004

[5]

Die Hu, Xianhua Tang, Qi Zhang. Existence of solutions for a class of quasilinear Schrödinger equation with a Kirchhoff-type. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2022010

[6]

Jianqing Chen. Sharp variational characterization and a Schrödinger equation with Hartree type nonlinearity. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 1613-1628. doi: 10.3934/dcdss.2016066

[7]

Yinbin Deng, Yi Li, Xiujuan Yan. Nodal solutions for a quasilinear Schrödinger equation with critical nonlinearity and non-square diffusion. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2487-2508. doi: 10.3934/cpaa.2015.14.2487

[8]

Minbo Yang, Yanheng Ding. Existence and multiplicity of semiclassical states for a quasilinear Schrödinger equation in $\mathbb{R}^N$. Communications on Pure & Applied Analysis, 2013, 12 (1) : 429-449. doi: 10.3934/cpaa.2013.12.429

[9]

Yaotian Shen, Youjun Wang. A class of generalized quasilinear Schrödinger equations. Communications on Pure & Applied Analysis, 2016, 15 (3) : 853-870. doi: 10.3934/cpaa.2016.15.853

[10]

GUANGBING LI. Positive solution for quasilinear Schrödinger equations with a parameter. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1803-1816. doi: 10.3934/cpaa.2015.14.1803

[11]

Chenglin Wang, Jian Zhang. Cross-constrained variational method and nonlinear Schrödinger equation with partial confinement. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021036

[12]

Xiaobing Feng, Shu Ma. Stable numerical methods for a stochastic nonlinear Schrödinger equation with linear multiplicative noise. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021071

[13]

Noboru Okazawa, Toshiyuki Suzuki, Tomomi Yokota. Energy methods for abstract nonlinear Schrödinger equations. Evolution Equations & Control Theory, 2012, 1 (2) : 337-354. doi: 10.3934/eect.2012.1.337

[14]

Camille Laurent. Internal control of the Schrödinger equation. Mathematical Control & Related Fields, 2014, 4 (2) : 161-186. doi: 10.3934/mcrf.2014.4.161

[15]

Claude Bardos, François Golse, Peter Markowich, Thierry Paul. On the classical limit of the Schrödinger equation. Discrete & Continuous Dynamical Systems, 2015, 35 (12) : 5689-5709. doi: 10.3934/dcds.2015.35.5689

[16]

D.G. deFigueiredo, Yanheng Ding. Solutions of a nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems, 2002, 8 (3) : 563-584. doi: 10.3934/dcds.2002.8.563

[17]

Frank Wusterhausen. Schrödinger equation with noise on the boundary. Conference Publications, 2013, 2013 (special) : 791-796. doi: 10.3934/proc.2013.2013.791

[18]

Marco A. S. Souto, Sérgio H. M. Soares. Ground state solutions for quasilinear stationary Schrödinger equations with critical growth. Communications on Pure & Applied Analysis, 2013, 12 (1) : 99-116. doi: 10.3934/cpaa.2013.12.99

[19]

Zhouxin Li, Yimin Zhang. Ground states for a class of quasilinear Schrödinger equations with vanishing potentials. Communications on Pure & Applied Analysis, 2021, 20 (2) : 933-954. doi: 10.3934/cpaa.2020298

[20]

Yimin Zhang, Youjun Wang, Yaotian Shen. Solutions for quasilinear Schrödinger equations with critical Sobolev-Hardy exponents. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1037-1054. doi: 10.3934/cpaa.2011.10.1037

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (96)
  • HTML views (0)
  • Cited by (3)

[Back to Top]